Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 50, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 3, 2009, 3:51 PM EDT. It took effect at Aug 4, 2009, 10:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2009, 3:51 PM EDT (19:51 UTC)
- In effect from
- Aug 4, 2009, 10:00 AM EDT
- Expired
- Aug 4, 2009, 3:55 PM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
781 WHUS71 KBUF 031951 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 351 PM EDT MON AUG 3 2009 LEZ020-040-041-040400- /O.NEW.KBUF.SC.Y.0050.090804T1400Z-090805T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 351 PM EDT MON AUG 3 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY. SOUTHWEST WINDS WILL INCREASE ALONG LAKE ERIE ON TUESDAY TO THE 10-20 KNOT RANGE AND BE GUSTY IN THE AFTERNOON. THIS WILL PRODUCE WAVES THAT WILL BE IN THE 2-4 FOOT RANGE AND CREATE CHOPPY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
915 WHUS71 KBUF 040107 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 907 PM EDT MON AUG 3 2009 LEZ020-040-041-040915- /O.CON.KBUF.SC.Y.0050.090804T1400Z-090805T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 907 PM EDT MON AUG 3 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY. SOUTHWEST WINDS WILL INCREASE ALONG LAKE ERIE ON TUESDAY TO THE 10 TO 20 KNOT RANGE AND BE GUSTY IN THE AFTERNOON. THIS WILL PRODUCE WAVES THAT WILL BE IN THE 2 TO 4 FOOT RANGE AND CREATE CHOPPY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
667 WHUS71 KBUF 040731 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 331 AM EDT TUE AUG 4 2009 LEZ020-040-041-041545- /O.CON.KBUF.SC.Y.0050.090804T1400Z-090805T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 331 AM EDT TUE AUG 4 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE ALONG LAKE ERIE ON TUESDAY TO THE 15 TO 25 KNOT RANGE AND BE GUSTY IN THE AFTERNOON. THIS WILL PRODUCE WAVES THAT WILL BE IN THE 2 TO 4 FOOT RANGE AND CREATE CHOPPY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
812 WHUS71 KBUF 041347 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 947 AM EDT TUE AUG 4 2009 LEZ020-040-041-042200- /O.CON.KBUF.SC.Y.0050.090804T1400Z-090805T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 947 AM EDT TUE AUG 4 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE ALONG LAKE ERIE THIS AFTERNOON TO THE 15 TO 20 KNOT RANGE. THIS WILL PRODUCE WAVES THAT WILL BE IN THE 3 TO 5 FOOT RANGE AND CREATE CHOPPY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
471 WHUS71 KBUF 041955 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 355 PM EDT TUE AUG 4 2009 LEZ020-040-041-042100- /O.CAN.KBUF.SC.Y.0050.000000T0000Z-090805T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 355 PM EDT TUE AUG 4 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS OF 10 TO 20 KNOTS WILL CONTINUE TO PRODUCE 2 TO 3 FOOT WAVES THROUGH THIS EVENING ON LAKE ERIE...BUT CONDITIONS ARE NO LONGER EXPECTED TO REACH SMALL CRAFT ADVISORY CRITERIA. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 1:46 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 3, 1:46 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 146 PM EDT MON AUG 3 2009 .SYNOPSIS... HIGH PRESSURE WILL MOVE FROM THE OHIO VALLEY TO THE ATLANTIC COAST AND PROVIDE PLENTY OF SUNSHINE AND SEASONABLY WARM TEMPERATURES TODAY. A WEAK COLD FRONT WILL APPROACH ON TUESDAY WITH AN INCREASING THREAT OF SHOWERS LATER IN THE DAY AND AT NIGHT. COOLER DRIER CONDITIONS WILL FOLLOW WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE BUILDS BACK ACROSS THE GREAT LAKES. && .NEAR TERM /THROUGH TONIGHT/... HAVE UPDATED THE PUBLIC FORECASTS TO ELIMINATE FOG THAT HAS RAPIDLY BURNT OFF ACROSS THE SOUTHERN TIER THIS MONINRG. OTHERWISE NO CHANGES TO THE AFTERNOON FORECAST PACKAGE. HIGH PRESSURE OVER THE OHIO VALLEY WILL RIDGE NORTHEAST INTO NEW YORK STATE TODAY...BEFORE SLIDING EAST TO THE ATLANTIC COAST TONIGHT. THIS FEATURE WILL KEEP DRY AND PLEASANT WEATHER OVER THE AREA THROUGH THE PERIOD...WITH A GRADUAL INCREASE IN MID AND HIGH CLOUDS EXPECTED THIS AFTERNOON AND TONIGHT IN ADVANCE OF A WEAK COLD FRONT THAT WILL BE SAGGING INTO THE CENTRAL GREAT LAKES. WITH PLENTIFUL SUNSHINE AND 850 MB TEMPS OF +10C TO +13C EXPECTED...HIGH TEMPS TODAY SHOULD RANGE FROM THE MID 70S ACROSS THE NORTH COUNTRY TO THE LOWER 80S ACROSS THE INTERIOR OF THE GENESEE VALLEY AND FINGER LAKES. THESE VALUES ARE A FEW DEGREES COOLER THAN THE MET/MAV GUIDANCE...WHICH LOOKS TO BE A BIT ON THE HIGH SIDE FOR TODAY. THIS WILL BE FOLLOWED BY A MILD NIGHT TONIGHT...WITH AN INCREASING SOUTHERLY BOUNDARY LAYER FLOW HELPING TO KEEP TEMPS UP IN THE 60S FOR THE MOST PART...WITH UPPER 60S FOUND ALONG THE LAKE PLAINS OF FAR WESTERN NEW YORK. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... A COLD FRONT WILL WORK SLOWLY SOUTH AND EAST ACROSS THE GREAT LAKES LATER TUESDAY AND CROSS OUR REGION TUESDAY NIGHT. A WARM SOUTH TO SOUTHWEST FLOW WILL SET UP AHEAD OF THE FRONT ON TUESDAY WITH AN INCREASE IN MID AND HIGH LEVEL CLOUD. MOISTURE WILL BE LIMITED BUT THERE IS THE THREAT OF A FEW SHOWERS AS THE AFTERNOON WEARS ON. 850 MB TEMPS RISE TO 14-15C SO THE MERCURY SHOULD NUDGE 80...EVEN WITH THE CLOUD. WILL HAVE PM CHC POPS EVERYWHERE...SLIGHTLY HIGHEST NR LK ONTARIO. FRONT CROSSES TUES NT. WILL HAVE A BRIEF PERIOD OF LIKELY POPS ALL AREAS...TAPERING OFF QUICKLY AFTER 08-09Z WEST AND NORTH. WILL ADD CHC TSTMS TUES PM AND NIGHT. COOLER DRIER AIR WILL ADVECT INTO THE REGION QUICKLY ON WED MORNING...WITH PLENTY OF SUN AND SOME DIURNAL CU DURING THE AFTERNOON. IT WILL BE QUITE COMFORTABLE WITH 850 MB TEMPS OF 11-12C SUPPORTING M70S. LITTLE CHANGE THROUGH THURSDAY AS SFC HIGH PRESSURE BUILDS OVER THE GREAT LAKES AND WE BECOME SANDWICHED BETWEEN UNSETTLED WX OVER OHIO VALLEY AND THE UPPER LOWS MOISTURE OVER QUEBEC. LOOK FOR A FINE DAY WITH SUNSHINE AND TEMPS AVERAGING IN MID 70S. GFS IS NOTABLY COOLER AT 850 MB (+8C) THAN EC (11C)...WILL LEAN TWD ECMWF. IT WILL BE QUITE COOL WED NT AND THURS NT UNDER CLEAR SKIES AND LIGHT WINDS...MANY SRN TIER VALLEYS WILL FALL WELL DOWN INTO 40S...WITH L-M 50S NEAR THE LAKES...ALMOST AUTUMNAL. && .LONG TERM /FRIDAY THROUGH SUNDAY/... WILL PULL POPS FROM FRIDAY AS ALL MODELS KEEP OUR REGION IN DRY SLOT BETWEEN UPPER LOW OVER CANADIAN MARITIMES AND WARM FRONT STRETCHING FROM UPPER PLAINS TO TENN VALLEY. SFC HIGH PRESSURE CONTINUES STALLED OVER THE GREAT LAKES...WITH 850 MB TEMPS OF 11-12C SUPPORTING NEAR PERFECT M-U70S. FORECAST GETS A BIT MORE UNCERTAIN FOR NEXT WEEKEND. BOTH MODELS ACTUALLY BUILD AN UPPER RIDGE INTO THE OHIO VALLEY...WITH SFC WARM FRONT SLIDING EAST ACROSS OUR REGION LATE SAT (ECMWF) OR SUNDAY MORNING (00Z GFS). PREV HPC GRAPHICS HOLD WARM FRONT OFF UNTIL AFTER SUNDAY. WE WILL BE ON THE UPPER RIGHT PORTION OF THE RIDGE...WITH W-NW FLOW ALOFT...PERHAPS CONDUCIVE TO AN OVERNIGHT MCS SAT NT...ESPECIALLY WITH STRONG 850 MB TEMP GRADIENT. THE 850 MB TEMPS SOAR BEHIND WARM FRONT ON SUNDAY WITH GFS REACHING 21C...EC ABOUT 17-18C. IF THIS HOLDS...IT WOULD BE OUR FIRST SHOT AT REAL HEAT AND HUMIDITY THIS SUMMER...BUT THIS IS UNCERTAIN THIS FAR OUT AS TROFS OVER E CANADA ARE NOTORIOUSLY SLOW TO PULL OUT. FOR NOW WILL ADD CHC POPS IN FOR SAT NT AND SUN...AND BOOST SUN TEMPS TO L-M 80S WEST. STAY TUNED. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS WILL PREVIAL ACROSS THE REGION THROUGH TONIGHT. FOR THE REST OF THE DAY...DIURNAL CU WILL PRODUCE CIGS AT 4-5K FT ACROSS INTERIOR SECTIONS OF WNY, THE EXCEPTION WILL BE IMMEDIATELY DOWNWIND OF LAKES ERIE AND ONTARIO WHERE SW LAKE BREEZES WILL LIMIT CU DEVELOPMENT AND KEEP STATIONS SUCH AS KBUF, KIAG AND KART WITH SCT CU AT BEST. TONIGHT A MODERATE LOW LEVEL WIND MAX IS EXCPECTED TO DEVELOP OVER THE WESTERN PORTION OF THE STATE WITH 35KT WINDS AT THE 1-2K FT LEVEL. FOR THIS REASON I HAVE INDICATED THE POSSIBILITY OF LOW LEVEL WIND SHEAR AT KBUF AND KIAG THROUGH 12Z. HOWEVER, AT KJHW, WHICH IS AT 1700FT ELEVATION, I HAVE ACTUALLY INCREASED THE SURFACE WIND AFTER 08Z WITH A FEELING THE WINDS WILL MIX DOWN TO THE SURFACE AT THAT ELEVATION. FOR TUESDAY...VFR CONDITIONS WILL ONCE AGAIN PREDOMINATE THROUGH EARLY AFTERNOON. SURFACE WINDS WILL PICK UP TO GUST AT 25 KTS AT ALL LOCATIONS BY 15Z OR SO. AFTER 16Z THE POTENTIAL FOR WIDELY SCATTERED CONVECTION WILL INCREASE AND AFTER 17-18Z WE COULD SEE CONDITIONS BRIEFLY DROP TO MVFR WITH THE DEVELOPMENT OF WIDELY SCATTERED THUNDERSTORMS. OUTLOOK... TUESDAY NIGHT...VFR/MVFR WITH SCATTERED SHOWERS/THUNDERSTORMS. WEDNESDAY THROUGH SATURDAY...VFR. && .MARINE... LOOK FOR MODERATE SOUTH TO SOUTHWEST WINDS TODAY AND TUESDAY. WAVES WILL ONLY BUILD TO 1 TO 2 FEET OR SO AS WINDS WILL NOT BE PARALLEL TO THE LAKES. LOOK FOR FRESH WESTERLIES ON WEDNESDAY IN THE WAKE OF THE COLD FRONT...CREATING CHOPPY WATERS AND 3 FOOT WAVES. WINDS SHOULD LIGHTEN UP AGAIN LATER IN THE WEEK UNDER A BUILDING RIDGE HIGH PRESSURE. SMALL CRAFT ADVISORIES ARE UNLIKELY THROUGH THE WEEK. && .CLIMATE... THE COOL JULY AND SUMMER STATS ARE INCLUDED IN A PUBLIC INFORMATION STATEMENT LOCATED ON THE TOP NEWS OF THE DAY SECTION OF OUR WEBSITE (WWW.WEATHER.GOV/BUF). && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...JJR/TAN SHORT TERM...SFM LONG TERM...SFM/WCH AVIATION...TAN MARINE...JJR/SFM CLIMATE...
Hazardous weather outlook, Aug 3, 5:17 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 517 AM EDT MON AUG 3 2009 LEZ020-NYZ001>008-010>014-019>021-085-040930- UPPER NIAGARA RIVER AND BUFFALO HARBOR-NIAGARA-ORLEANS-MONROE-WAYNE- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 517 AM EDT MON AUG 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>045-062>065-SLZ022-024-040930- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 517 AM EDT MON AUG 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.